MAUDE Adverse Event Report: MICROVENTION, INC. HYDROFILL HELICAL 10 VTA; NEUROVASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. HYDROFILL HELICAL 10 VTA; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 100306HFIL-V-A2
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during treatment of a recurrent acom aneurysm via stent assisted coiling, the coil did not detach with multiple attempts.It was decided to try and remove the coil from the aneurysm by withdrawing it into the hw duo.After withdrawing approximately 2cm of coil into the microcatheter the coil became jammed and could not be withdrawn further.The microcatheter was then attempted to be withdrawn from the sac along with the coil.Upon withdrawal of the microcatheter the coil was entangled within the coil mass and was unable to be cleanly removed.Retraction of the coil pusher resulted in partial separation of the pusher and appeared to delaminate the coil and a snare was eventually used to retrieve as much of the coil as possible.A small remaining filament tail remained from the aneurysm to the cavernous section of the left ica and this was stabilized and trapped against the wall with placement of a stent.The patient recovered to be discharged home.
 
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation and the investigation is currently underway.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: h3, h6, h10 (summary device evaluation).Summary of device evaluation: the investigation of the returned coil system found the pusher completed stretched and damaged with no implant attached at distal.The microcatheter used in the procedure was returned damaged with the hub broken at proximal.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.Detachment testing could not be performed due to the severity of the damage to the pusher, which is why the complaint is considered non-verifiable.

Brand Name
HYDROFILL HELICAL 10 VTA
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terry callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key13173709
Report Number2032493-2022-00008
Device Sequence Number4780699
Product Code HCG
UDI-Device Identifier00816777023254
UDI-Public(01)00816777023254(11)190426(17)240331(10)1904261W5
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112226
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number100306HFIL-V-A2
Device Catalogue Number100306HFIL-V
Device Lot Number1904261W5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer12/16/2021
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date01/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale